Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 657, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 25, 2012, 4:31 PM CST for Jasper County, Jones County, Mississippi. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 4:31 PM CST (22:31 UTC)
- Expired
- Dec 25, 2012, 5:30 PM CST
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 4:40 PM CST | HAIL 0.75 | 3 Wsw Stringer, MS | REPORTED ALONG CR 7 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 12:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
749
WUUS54 KJAN 252231
SVRJAN
MSC061-067-252330-
/O.NEW.KJAN.SV.W.0657.121225T2231Z-121225T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
* UNTIL 530 PM CST
* AT 431 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BAY SPRINGS TO 22 MILES WEST OF MOSELLE MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TURNERVILLE AND STRINGER BY 440 PM CST...
MOSS BY 450 PM CST...
PAULDING BY 455 PM CST...
MOSELLE...LAUREL...HEIDELBERG AND ELLISVILLE BY 505 PM CST...
STAFFORD SPRINGS AND SANDERSVILLE BY 510 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3179 8940 3181 8931 3203 8932 3205 8891
3182 8891 3182 8894 3144 8894 3143 8895
3143 8940
TIME...MOT...LOC 2231Z 263DEG 32KT 3196 8928 3143 8964
$$
BK1 follow-up statement
589
WWUS54 KJAN 252325
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST TUE DEC 25 2012
MSC061-252335-
/O.CAN.KJAN.SV.W.0657.000000T0000Z-121225T2330Z/
JASPER MS-
525 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3143 8921 3163 8914 3180 8905 3182 8894
3144 8894 3143 8895
TIME...MOT...LOC 2325Z 256DEG 38KT 3142 8908
$$
MSC067-252330-
/O.CON.KJAN.SV.W.0657.000000T0000Z-121225T2330Z/
JONES MS-
525 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR EASTERN JONES COUNTY...
AT 525 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF OVETT MOVING
EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OVETT AND TUCKERS CROSSING BY 530 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3143 8921 3163 8914 3180 8905 3182 8894
3144 8894 3143 8895
TIME...MOT...LOC 2325Z 256DEG 38KT 3142 8908
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 10:22 AM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Dec 25, 10:22 AM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CST TUE DEC 25 2012
...DANGEROUS SEVERE WEATHER AND HEAVY RAIN EVENT EXPECTED FOR THE
REGION THIS AFTERNOON AND THIS EVENING...
.SHORT TERM...
COMPLEX SCENARIO ONGOING THIS MORNING AS ONE OF THE MORE DYNAMIC
SYSTEMS I HAVE SEEN AT THIS LATITUDE IMPACTING THE AREA. THE HIGHLY
UNUSUAL NATURE OF THIS SYSTEM IS QUANTIFIED BY PSU ANOMALY CHARTS
WHICH SHOW 500 MB AND MSLP WILL BE 4-5 SIGMA BELOW NORMAL BY THIS
AFTERNOON...AND SLU CIPS WHICH HAS NO MATCHING ANALOGS WITH A SCORE
ABOVE 9.5 INDICATING LIMITED ABILITY TO MATCH WITH ANY HISTORICAL
PATTERN. SHORT RANGE MODELS ARE NOW IN EXCELLENT AGREEMENT WITH
SHOWING A HIGHLY VOLATILE SEVERE WEATHER SETUP FOR SOUTHERN AND
EASTERN SECTIONS OF THE CWA LATER TODAY AND TONIGHT. SURFACE ANALYSIS
SHOWS WARM FRONT CURRENTLY LIES ALONG THE SOUTHERN BORDER OF OUR
CWA...WITH SATELLITE SHOWING LOTS OF SUN DEVELOPING IN THE WARM
SECTOR WITH TEMPS RISING INTO THE 70S AND DEWPOINTS INTO THE
MID/UPPER 60S. AS INTENSE CYCLOGENESIS OCCURS IN LA THIS
AFTERNOON...EXPECT WARM FRONT TO CONTINUE TO LIFT N AND AS 90-100 KT
MID LEVEL JET SWINGS OUT INTO THE WARM SECTOR...STAGE WILL BE SET FOR
SIGNIFICANT SEVERE WEATHER EPISODE. HIGH RESOLUTION AND CONVECTION
ALLOWING MODELS AGREE ON NUMEROUS SUPERCELLS WITH HIGH UPDRAFT
HELICITY VALUES MOVING THROUGH THE SOUTH 1/2 OF AREA THIS AFTERNOON
AND EVENING AND HAVE WORDED HWO AND SPS VERY STRONGLY. MAIN QUESTION
AS FAR AS SEVERE WEATHER IS HOW FAR NORTH THE WARM FRONT AND
ASSOCIATED MAJOR THREAT GETS. HIGH RES WRF RUNS IMPLY WARM FRONT
MAKING IT UP TO ABOUT I-20 IN MS AND CURLING BACK SW FROM THERE AS
DEEPENING LOW GRADUALLY FORMS AN OCCLUSION AND MOVES THROUGH THE
DELTA. TEND TO LEAN TOWARD THIS TYPE OF EVOLUTION WITH GREATEST
TORNADO POTENTIAL ALONG AND S OF A WINNSBORO...TO CANTON...TO MACON
LINE...BUT 12Z NAM IN PARTICULAR IMPLIES THIS COULD GET A BIT FARTHER
N AND HAVE WORDED HWO/SPS TO ACCOUNT FOR UNCERTAINTY. IT SHOULD BE
STRESSED THAT AREAS RIGHT ALONG THE WARM FRONT COULD HAVE A
PARTICULARLY ENHANCED TORNADIC RISK SHOULD A SUPERCELL TRACK ALONG
THE FRONTAL BOUNDARY. EVENTUAL EVOLUTION INTO A QLCS COULD ENHANCE
WIND DAMAGE POTENTIAL EVEN FARTHER N INTO NC/NE MS...BUT THINK COLD
AIR WILL REMAIN DEEP ENOUGH OVER MOST OF THE UPPER DELTA TO RESULT IN
ANY SEVERE WEATHER RISK BEING PRIMARILY IN THE FORM OF HAIL
OTHER BIG THREAT IS HEAVY RAIN POTENTIAL. MANY AREAS HAVE ALREADY
SEEN 1-2 INCHES OF RAIN THIS MORNING WITH INITIAL WAVE OF
CONVECTION...AND PONDING OF WATER ALREADY AN ISSUE. 1.81" HAS FALLEN
AT KJAN. WITH INCREASED ASCENT AND LARGE AREA OF CONVECTION OVER THE
ARKLATEX ASSOCIATED WITH MAIN SYSTEM STILL TO COME THROUGH...HAVE
HOISTED AN FFA FOR THE ENTIRE AREA. EXPECT WIDESPREAD STORM TOTALS
OF 2-4" WITH LOCALLY HEAVIER AMOUNTS...WHICH IN DECEMBER ALMOST
ALWAYS CAUSES AT LEAST LOCALIZED FLOODING ISSUES.
FINALLY...CONTINUED TREND TOWARD A SLIGHLY MORE SE TRACK OF SURFACE
LOW BRING THE POTENTIAL FOR A QUICKER CHANGEOVER TO SNOW INTO PLAY
IN THE DELTA TONIGHT...PARTICULARLY GIVEN THE INCREDIBLE
BAROCLINICITY ACROSS THE AREA WITH COLD AIR NOT FAR AWAY (25F IN NW
AR AND 72 AT KBTR). HAVE UPDATED THE GRIDS TO SPEED UP THE MIXING IN
WITH SNOW A BIT IN THE DELTA THIS EVENING...AND MAY HAVE TO CONSIDER
POSSIBILITY OF SOME MINOR ACCUMULATIONS ESPECIALLY FOR BOLIVAR
COUNTY FOR TONIGHT. WILL LOOK AT THIS MORE CLOSELY THIS AFTERNOON.
&&
.AVIATION...TREACHEROUS FLYING CONDITIONS ONGOING AND XPCTD TO
CONTINUE THROUGH THE DAY AS IFR/MVFR CIGS ALONG WITH PERIODIC
+TSRA/HEAVY DOWNPOURS WILL IMPACT ALL TAF SITES. STRONG AND SEVERE
+TSRA COULD OCCUR THIS AFTN WITH 65-75 KT GUSTS AND HALF-DOLLAR
SIZED HAIL ALONG WITH TORNADOES FOR CNTRL/SRN SITES AND POSSIBLY
KGTR. STORM TOPS TO FL450-500 AND SEVERE TURBULENCE CAN BE XPCTD
INVOF STORMS. SEVERE RISKS WILL END WEST TO EAST THROUGH THE EVENING
AS A COLD FRONT SWEEPS THROUGH THE REGION. WINDS WILL INITIALLY BE E
THIS MORNING AND VEER SOUTH THROUGH THE AFTN WHILE PICKING UP TO 15
KT WITH HIGHER GUSTS THEN VEER TO W/NW WITH GUSTS TO 20-25 KT BEHIND
THE FRONT.
FOR KGLH/KGWO...A BRIEF CHANGE OVER FROM RAIN TO A RAIN/SNOW MIX AND
THEN TO ALL SNOW IS POSSIBLE 26/02-08Z BEHIND THE COLD FRONT. LIGHT
DUSTING ACCUMULATIONS ON ELEVATED AND GRASSY SURFACES WILL BE
POSSIBLE.
VFR CONDS SHOULD RETURN BY EARLY WEDNESDAY MORNING ACROSS SOUTHERN
AND CENTRAL SITES WITH NRN SITES BRING LAST TO
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 35 44 27 / 100 73 3 0
MERIDIAN 65 37 46 25 / 100 95 5 0
VICKSBURG 62 34 43 25 / 100 51 2 0
HATTIESBURG 71 39 51 27 / 100 90 4 0
NATCHEZ 68 35 44 26 / 100 33 2 0
GREENVILLE 52 33 40 26 / 100 95 10 0
GREENWOOD 56 36 41 25 / 100 95 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>066-
072>074.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
MSZ018-019-025>027-034>036-040>042-047-053-059-060.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
023>026.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
ARZ074-075.
&&
AEG/JA/Hazardous weather outlook, Dec 25, 3:41 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 341 PM CST TUE DEC 25 2012 LAZ015-016-023>026-MSZ038-039-043>066-072>074-262145- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 341 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND WEDNESDAY A SEVERE WEATHER OUTBREAK IS ONGOING ACROSS CENTRAL AND SOUTHERN MISSISSIPPI AT THIS TIME WITH THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES...IN ADDITION TO AN ONGOING DAMAGING STRAIGHT LINE WIND SQUALL LINE PRODUCING WINDS IN EXCESS OF 70 MPH, AND HEAVY RAINFALL CAUSING FLASHING FLOODING. THESE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS IN EXCESS OF 70 MPH AND FLASH FLOODING RAINFALL ARE ALIGNED ALONG INTERSTATE 55 AND ARE MOVING EAST AT 60 MPH. THE GREATEST RISK OF SEVERE STORMS THROUGH THE AFTERNOON AND EARLY EVENING WILL BE ALONG AND SOUTHEAST OF A BROOKHAVEN MISSISSIPPI TO JACKSON TO MACON MISSISSIPPI LINE. THE SEVERE WEATHER HAS CLEARED NORTHEAST LOUISIANA. PEOPLE SHOULD ENSURE THEY HAVE A WAY TO GET WEATHER WARNINGS WHILE PARTICIPATING IN CHRISTMAS ACTIVITIES. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO ONGOING ACROSS THE AREA. WIDESPREAD RAINFALL OF 2 TO 4 INCHES...WITH LOCALIZED HEAVIER AMOUNTS...HAS OCCURRED ACROSS CENTRAL AREAS AND NORTHERN AREAS. HIGH RAINFALL RATES WILL BE MOVING INTO EAST AND SOUTHEAST MISSISSIPPI THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. WITH INTENSE DOWNPOURS OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP GENERALLY ALONG THE MISSISSIPPI RIVER AND WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED RIGHT NOW THROUGH TONIGHT. LAZ007>009-MSZ019-025>033-035>037-040>042-262145- MOREHOUSE-WEST CARROLL-EAST CARROLL-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 341 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND A ONE OR TWO TORNADOES...WILL BE POSSIBLE ALONG AND EAST OF INTERSTATE 55 THROUGH LATE AFTERNOON AND EARLY EVENING. NORTHEAST LOUISIANA AND FAR WEST MISSISSIPPI ARE CLEAR OF THE SEVERE STORMS. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO EXPECTED ACROSS THE AREA. WIDESPREAD RAINFALL OF 2 TO 4 INCHES...WITH LOCALIZED HEAVIER AMOUNTS...IS ANTICIPATED. WITH INTENSE DOWNPOURS OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP GENERALLY ALONG THE MISSISSIPPI RIVER AND WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH TONIGHT. ARZ074-075-MSZ018-034-262145- ASHLEY-CHICOT-BOLIVAR-WASHINGTON- 341 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND WEDNESDAY A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REGION. AS COLDER AIR MOVES INTO THE REGION BEHIND THE LOW PRESSURE AREA TONIGHT INTO EARLY WEDNESDAY...RAIN LOOKS TO CHANGE OVER SNOW FOR A TIME. WHILE WIDESPREAD TRAVEL ISSUES ARE NOT CURRENTLY EXPECTED...A DUSTING TO SMALL ACCUMULATIONS OF LESS THAN HALF OF ONE INCH OF SNOW COULD OCCUR...ESPECIALLY NORTH OF US HIGHWAY 82. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Dec 25, 4:09 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO 2 NW MONTICELLO 31.57N 90.13W
12/25/2012 LAWRENCE MS LAW ENFORCEMENT
*** 2 INJ *** LAWRENCE COUNTY S.O. REPORTS TORNADO MOVED
THROUGH THE AREA NORTH OF MONTICELLO NEAR U.S. 84 AND MS
HIGHWAY 27. ONE MOBILE HOME WAS FLIPPED. ADDITIONAL
STRUCTURES WERE DAMAGED IN THE AREA. TWO PEOPLE INJURED.
&&
DCOXLocal storm report, Dec 25, 4:12 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 4 W MONTICELLO 31.55N 90.18W
12/25/2012 LAWRENCE MS AMATEUR RADIO
TREES DOWNED ALONG JAMES COX RD. POSSIBLE TORNADO.
&&
DCOXLocal storm report, Dec 25, 4:15 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 2 SSE MAXIE 30.95N 89.19W
12/25/2012 FORREST MS EMERGENCY MNGR
NUMEROUS REPORTS OF A TORNADO CROSSING US HIGHWAY 49 NEAR
MS HIGHWAY 13. TREES AND POWER LINES REPORTED DOWN IN THE
AREA.
&&
DCOXLocal storm report, Dec 25, 4:20 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 WNW FORESTDALE 32.79N 88.99W
12/25/2012 NESHOBA MS EMERGENCY MNGR
TREE DOWNED ON A POWER LINE ON COUNTY ROAD 747
&&
DLLocal storm report, Dec 25, 4:24 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TORNADO 6 W MONTICELLO 31.54N 90.21W
12/25/2012 LAWRENCE MS AMATEUR RADIO
POWER LINES AND TREES DOWN ALONG FORD COLCOTE ROAD.
INSULATION AND TIN IN TREES.
&&
DLLocal storm report, Dec 25, 4:28 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 5 W STALLO 32.93N 89.18W
12/25/2012 NESHOBA MS EMERGENCY MNGR
TREES AND POWER LINES DOWNED BLOCKING MS HIGHWAY 395 NEAR
THE WINSTON COUNTY LINE
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 5:03 AM CST | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 27 more | 25 hr |
| Dec 25, 6:31 AM CST | Special Weather Statement | JAN | Lawrence | 39 min |
| Dec 25, 7:54 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
| Dec 25, 7:57 AM CST | River Flood Warning | JAN | Neshoba | 11 days |
| Dec 25, 9:24 AM CST | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Dec 25, 9:25 AM CST | River Flood Warning | JAN | Clay | 26 hr |
| Dec 25, 10:17 AM CST | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 9 hr |
| Dec 25, 10:54 AM CST | Special Weather Statement | JAN | Madison, Rankin | 26 min |
| Dec 25, 11:50 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 4 hr |
| Dec 25, 1:18 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
| Dec 25, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 43 min |
| Dec 25, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Adams | 38 min |
| Dec 25, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
| Dec 25, 1:49 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 41 min |
| Dec 25, 1:52 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 29 min |
| Dec 25, 1:55 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 50 min |
| Dec 25, 1:57 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Dec 25, 2:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Dec 25, 2:09 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 51 min |
| Dec 25, 2:18 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 42 min |
| Dec 25, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 40 min |
| Dec 25, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 47 min |
| Dec 25, 2:38 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Simpson | 34 min |
| Dec 25, 2:52 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 23 min |
| Dec 25, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 52 min |
| Dec 25, 2:55 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 2 hr |
| Dec 25, 2:59 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 46 min |
| Dec 25, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 13 min |
| Dec 25, 3:10 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 50 min |
| Dec 25, 3:17 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 43 min |
| Dec 25, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence | 34 min |
| Dec 25, 3:28 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott, Winston | 47 min |
| Dec 25, 3:31 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 23 min |
| Dec 25, 3:34 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 56 min |
| Dec 25, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 54 min |
| Dec 25, 3:42 PM CST | Tornado Warning | JAN | Forrest | 33 min |
| Dec 25, 3:52 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 38 min |
| Dec 25, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 65 min |
| Dec 25, 4:01 PM CST | Tornado Warning | JAN | Jones | 29 min |
| Dec 25, 4:02 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 13 min |
| Dec 25, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton | 38 min |
| Dec 25, 4:10 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 35 min |
| Dec 25, 4:18 PM CST | Tornado Warning | JAN | Forrest, Lamar, Marion | 57 min |
| Dec 25, 4:19 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 26 min |
| Dec 25, 4:24 PM CST | Tornado Warning | JAN | Clarke, Lauderdale | 41 min |
| Dec 25, 4:35 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 25 min |
| Dec 25, 4:51 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more | 105 min |
| Dec 25, 4:54 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 100 min |
| Dec 25, 4:54 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 66 min |
| Dec 25, 4:57 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 33 min |
| Dec 25, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 61 min |
| Dec 25, 5:28 PM CST | Severe Thunderstorm Warning | JAN | Jones | 17 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.